Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A posteriori error estimator for a mixed finite element method for Reissner-Mindlin plate


Author: Elsa Liberman
Journal: Math. Comp. 70 (2001), 1383-1396
MSC (2000): Primary 65N30, 65N15, 74K20
Published electronically: November 17, 2000
MathSciNet review: 1836909
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present an a posteriori error estimator for a mixed finite element method for the Reissner-Mindlin plate model. The finite element method we deal with, was analyzed by Durán and Liberman in 1992 and can also be seen as a particular example of the general family analyzed by Brezzi, Fortin, and Stenberg in 1991. The estimator is based on the evaluation of the residual of the finite element solution. We show that the estimator yields local lower and global upper bounds of the error in the numerical solution in a natural norm for the problem, which includes the $H^1$ norms of the terms corresponding to the deflection and the rotation and a dual norm for the shearing force. The estimates are valid uniformly with respect to the plate thickness.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N30, 65N15, 74K20

Retrieve articles in all journals with MSC (2000): 65N30, 65N15, 74K20


Additional Information

Elsa Liberman
Affiliation: Departamento de Matemática, Facultad de Ciencias Exactas, Universidad Nacional de La Plata, C.C.172, (1900) La Plata, Argentina
Email: elsali@mate.unlp.edu.ar

DOI: http://dx.doi.org/10.1090/S0025-5718-00-01289-8
PII: S 0025-5718(00)01289-8
Received by editor(s): April 27, 1999
Received by editor(s) in revised form: January 6, 2000
Published electronically: November 17, 2000
Additional Notes: Member of C.I.C, Provincia de Buenos Aires, Argentina.
Article copyright: © Copyright 2000 American Mathematical Society